Iowa, 2007Flash Flooding and Damaging Wind in Iowa, July 3 to 4, 2007
July 3 to 4, 2007 · NWS DVN · 9 events in 4 counties and zones
A line of thunderstorms dropped southward into east central Iowa and northwest Illinois during the late evening of July 3rd and early morning hours of July 4th. The storms produced torrential rains with rainfall rates over 1 inch per hour.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $264,000
- Crop damage
- $5,000
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms dropped southward into east central Iowa and northwest Illinois during the late evening of July 3rd and early morning hours of July 4th. The storms produced torrential rains with rainfall rates over 1 inch per hour. The heaviest rains of 2 to 6 inches fell along the highway 61 corridor from the Quad Cities to Dubuque. Many locations experienced flash flooding, with roads flooded with water several feet deep. The flooding also prompted the closure of some roads. Several cars stalled out in flooded streets and some water rescues were performed. Small streams and creeks rose quickly, overflowing their banks. Many residences also experienced basement flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 3, 2:00 PM CST, 9 hours 21 minutes earlier.
Area forecast discussion, Jul 3, 2:00 PM CST, 9 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT TUE JUL 3 2007
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT AND WEDNESDAY
BRINGING YET ANOTHER ROUND OF RAIN TO THE AREA. AFTER A RELATIVELY
PLEASANT THURSDAY...VERY WARM AND HUMID CONDITIONS ARE EXPECTED FOR
THE WEEKEND.
&&
.SHORT TERM...TONIGHT AND WEDNESDAY...
NONLINEAR PROCESSES ARE THE DOMINATE DRIVING FACTOR DURING THE TIME
PERIOD. OUTFLOW FROM THE OVERNIGHT MCS IS MAINLY CONFINED TO THE
PLAINS. HOWEVER...SATELLITE SHOWS A RESPECTABLE SHORTWAVE MOVING
THROUGH IOWA INTO AN AXIS OF 70 TDS WHICH IS INITIATING CONVECTION.
VISIBLE SATELLITE ALSO SHOWS ANOTHER FEATURE MOVING QUICKLY
SOUTHEAST THROUGH MISSOURI/ILLINOIS. NOT ENTIRELY SURE...BUT THIS
MIGHT BE A GRAVITY WAVE EMANATING FROM THE OVERNIGHT MCS.
SHORT WAVE/VORT MAX TO FIRE SOME ISOLATED TO SCATTERED CONVECTION
THROUGH SUNSET BEFORE ANOTHER...AND PERHAPS MORE SIGNIFICANT SHORT
WAVE/VORT MAX ARRIVES LATER TONIGHT. THIS SECOND RIPPLE SHOULD FIRE
OFF ANOTHER MCS ALONG/AHEAD OF THE COLD FRONT. FRONT SHOULD BE
SQUARELY ACROSS THE CWFA COME 12Z WEDNESDAY AND SHOULD SLOWLY EXIT
AREA DURING THE DAY. TEMPERATURES TRICKY DEPENDING ON CLOUD COVER...
PRECIP...AND POTENTIAL COLD POOL. OVERNIGHT CONVECTION SHOULD DECAY
DURING THE MORNING WITH POSSIBLY ANOTHER ROUND FIRING WEDNESDAY
AFTERNOON. ...08...
.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT REMAIN ACTIVE WITH THE FRONT
SLOWLY SAGGING SOUTH OF THE FORECAST AREA WEDNESDAY NIGHT...AND THEN
A SECONDARY SHORTWAVE MOVING ACROSS MN AND WI THURSDAY. WEDNESDAY
NIGHT WITH THE FRONT STILL IN THE VICINITY...A WEAK SHORTWAVE MOVES
ACROSS THE BOUNDARY AND GENERATES ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS DURING THE EVENING. DO NOT EXPECT THIS TO BE
SEVERE...BEING ON THE NORTH SIDE OF THE BOUNDARY...BUT WILL HAVE TO
WATCH. THE BOUNDARY IS FINALLY SOUTH OF THE FORECAST AREA BY
THURSDAY MORNING. A SHORTWAVE DROPPING SOUTHEAST THROUGH THE FLOW
ON THURSDAY AFTERNOON AND EVENING IS LIKELY TO PRODUCE A BAND OF
SHOWERS AND THUNDERSTORMS...BUT FOR NOW IT APPEARS THAT IT WILL STAY
NORTH OF THE FORECAST AREA...AND HAVE LEFT POPS OUT FOR NOW. LATER
SHIFTS WILL HAVE TO REEVALUATE THE TRACK OF THIS WAVE...AS JUST A
SMALL SHIFT SOUTH WILL BRING IT TO OUR NORTHEASTERN MOST COUNTIES.
TEMPERATURES THROUGH THE PERIOD WILL REMAIN A LITTLE ABOVE NORMAL.
FRIDAY THROUGH AT LEAST THE EARLY PART OF SUNDAY ARE THE QUIET BUT
WARM PERIODS OF THE FORECAST...WITH A WEAK SURFACE RIDGE MOVING
ACROSS THE FORECAST AREA ON FRIDAY...AND SOUTHWEST FLOW DEVELOPING
OVER THE AREA FOR SATURDAY AND SUNDAY. A LARGE SCALE UPPER LEVEL
RIDGE BUILDS OVER THE PLAINS FRIDAY...THEN SLOWLY FLATTENS THROUGH
SATURDAY AND SUNDAY. LACK OF MOISTURE RETURN SHOULD KEEP THE
FORECAST DRY THROUGH EARLY SUNDAY. THERE WILL BE A GRADUAL WARMING
TREND AFTER THE SOUTHWEST FLOW DEVELOPS...AND BY SATURDAY AND SUNDAY
TEMPERATURES WILL BE PUSHING THE LOW 90S AGAIN.
SUNDAY NIGHT THROUGH TUESDAY BECOMES ACTIVE AGAIN. THE FLATTENING
UPPER LEVEL RIDGE ALLOWS A SURFACE LOW TO DEVELOP OVER THE WESTERN
PLAINS IN THE MT/WY AREA...WITH A BOUNDARY DRAPED EAST OF IN INTO
MN. THIS IS LINKED TO A FAIRLY STRONG SHORTWAVE MOVING ACROSS THE
TOP OF THE RIDGE IN CANADA...WITH A STRONGER SURFACE LOW UP THERE.
THIS BOUNDARY SLOWLY SAGS SOUTH TOWARDS THE FORECAST AREA...GETTING
CLOSE ENOUGH FORE SOME PRECIP CHANCES LATE SUNDAY...AND DRAPED
ACROSS THE AREA ON MONDAY FOR YET MORE PRECIP CHANCES. WHERE FRONT
GOES FROM HERE IS HIGHLY QUESTIONABLE AS MODELS DIVERGE...WITH SOME
CONTINUING TO MOVE THE FRONT SOUTH AND OTHERS LINGERING NEARBY. ON
MODELS THAT MOVE IT SOUTH...THE NORTHWEST FLOW IS STRONGER AND THE
SURFACE RIDGE BUILDS IN MORE QUICKLY...WITH WEAKER FEATURES ON THE
OTHERS. HAVE PUT IN PRECIP CHANCES MONDAY NIGHT AND TUESDAY FOR
NOW...EXPECTING THAT THIS SYSTEM MAY SLOW DOWN SOME...AND HAVE GONE
TOWARDS THE MORE CLIMATOLOGICALLY NORMAL WEAKER FEATURES.
TEMPERATURES MODERATE FROM SUNDAYS WARMER TEMPS INTO MONDAY AND
TUESDAY. ...LE...
&&
.AVIATION...
OUTFLOW FROM THE NOCTURNAL MCS HAS BEEN CONFINED TO THE PLAINS
STATES BUT A WEAK VORT MAX/SHORTWAVE IS MOVING THROUGH IOWA. THIS
FEATURE IS STARTING TO INITIATE CONVECTION THIS AFTERNOON IN THE
AXIS OF 70 DEW POINTS. OTHER THAN VCTS...AFFECTS ON TAF SITES
THROUGH 00Z SHOULD BE MINIMAL. A MORE SIGNIFICANT SHORT WAVE/VORT
MAX ARRIVES AROUND 03Z AND SHOULD FIRE OFF ANOTHER NOCTURNAL MCS
ALONG/AHEAD OF THE COLD FRONT. NONLINEAR PROCESSES ARE THE DRIVING
FORCE REGARDING THE FORMATION OF THE MORE SIGNIFICANT MCS. TSRA WILL
LIKELY AFFECT EACH TAF SITE SOMETIME AFTER 03Z. GIVEN HIGH TDS...
POTENTIAL THERE FOR MVFR VSBYS/CIGS AND POSSIBLY SOME IFR VSBYS.
...08...
&&
DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
08/LE
Hazardous weather outlook, Jul 3, 4:01 AM CST, 19 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 AM CDT TUE JUL 3 2007
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-041015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
501 AM CDT TUE JUL 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE NORTH OF INTERSTATE 80
THIS AFTERNOON. A LARGER CLUSTER OF SHOWERS AND THUNDERSTORMS SHOULD
AFFECT THE ENTIRE OUTLOOK AREA TONIGHT. THE STORM PREDICTION
CENTER IS FORECASTING A SLIGHT RISK OF SEVERE STORMS FOR LOCATIONS
NORTH OF A LINE FROM FREEPORT ILLINOIS...TO BELLE PLAINE IOWA THIS
AFTERNOON AND TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE
DAMAGING WINDS OF 60 MPH AND LARGE HAIL. HOWEVER...IF A STRONG
ISOLATED STORM CAN DEVELOP IN NORTHEAST IOWA OR EXTREME NORTHWEST
ILLINOIS THIS AFTERNOON...THERE IS A SMALL POTENTIAL FOR
TORNADOES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE REGION WEDNESDAY
AFTERNOON. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT
RISK FOR SEVERE STORMS SOUTH OF A LINE FROM GALENA ILLINOIS...TO
BELLE PLAINE IOWA WEDNESDAY. THE MAIN THREAT FROM THESE STORMS IS
EXPECTED TO BE GUSTY WINDS AND LARGE HAIL...IN ADDITION TO
ISOLATED HEAVY RAINFALL. THESE STORMS SHOULD WEAKEN AND MOVE OUT
THE OUTLOOK AREA WEDNESDAY EVENING.
THE NEXT CHANCE FOR THUNDERSTORMS WILL ENTER THE REGION MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT NORTH OF
HIGHWAY 30.
ERVIN
In the hours before
Special weather statement, Jul 3, 6:46 PM CST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
746 PM CDT TUE JUL 3 2007
IAZ042-054-ILZ001-002-007-040200-
CARROLL IL-DUBUQUE IA-JACKSON IA-JO DAVIESS IL-STEPHENSON IL-
746 PM CDT TUE JUL 3 2007
...SEVERE THUNDERSTORMS APPROACHING FROM THE NORTH...
A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING
WINDS WAS MOVING SOUTH AT AROUND 25 MPH THROUGH SOUTHERN WISCONSIN
FROM NEAR PRAIRIE DU CHIEN TO MINERAL POINT. THIS LINE OF STORMS IS
EXPECTED TO REACH NORTHERN PORTIONS OF DUBUQUE...JO DAVIESS AND
STEPHENSON COUNTIES BETWEEN 850 PM AND 900 PM FROM NEAR BALLTOWN...
TO SCALES MOUND...WARREN...WINSLOW AND ORANGEVILLE. THE LINE WILL
THEN CONTINUE TO MOVE SOUTH REACHING DUBUQUE AND GALENA BY 915
PM...FREEPORT AND ELIZABETH BY 930 PM. IF THE STORMS MAINTAIN THEIR
STRENGTH THEY WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. LARGE HAIL TO PENNY SIZE WILL ALSO BE POSSIBLE. THE STORMS
WILL BRING FREQUENT LIGHTNING...AND VERY HEAVY RAIN...WITH RATES IN
EXCESS OF 1 INCH IN LESS THAN AN HOUR...WHICH WILL LIKELY CAUSE SOME
MINOR FLOODING OF LOW LYING OR POORLY DRAINED AREAS.
LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN
YOUR AREA.
Special weather statement, Jul 3, 8:04 PM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT TUE JUL 3 2007
IAZ040>042-040500-
BUCHANAN IA-DELAWARE IA-DUBUQUE IA-
904 PM CDT TUE JUL 3 2007
...STRONG THUNDERSTORMS APPROACHING FROM THE NORTH...
A LINE OF STRONG THUNDERSTORMS OVER NORTHEAST IOWA AND SOUTHERN
WISCONSIN FROM JUST SOUTH OF DECORAH TO MINERAL POINT...WILL
CONTINUE TO MOVE SOUTH AT AROUND 35 MPH AND ACROSS THE AREA BETWEEN
10 PM AND MIDNIGHT. THIS LINE OF STORMS WILL BRING TORRENTIAL
DOWNPOURS...WITH 1 TO AS MUCH AS 2 INCHES OF RAIN POSSIBLE IN AN
HOUR AND A HALF. THIS AMOUNT OF RAIN FALLING OVER SUCH A SHORT
PERIOD OF TIME WILL RESULT IN FLOODING OF URBAN AREAS... AND LOW
LYING AND POORLY DRAINED AREAS. THE STORMS WILL ALSO BE ACCOMPANIED
BY FREQUENT LIGHTNING AND STRONG GUSTY WINDS OF 30 TO 40 MPH.
Special weather statement, Jul 3, 9:33 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1033 PM CDT TUE JUL 3 2007
IAZ040>042-054-ILZ001-002-007-040500-
BUCHANAN IA-CARROLL IL-DELAWARE IA-DUBUQUE IA-JACKSON IA-
JO DAVIESS IL-STEPHENSON IL-
1033 PM CDT TUE JUL 3 2007
...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...
STRONG THUNDERSTORMS WILL PERSIST THROUGH MIDNIGHT. THE STORMS WILL
BRING TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF 1 TO 1.5 INCHES
OCCURRING IN AN HOUR...ESPECIALLY FROM DUBUQUE...TO GALENA...
ELIZABETH...FREEPORT...BELLEVUE AND CARROLL. THIS WILL CAUSE
PONDING OF WATER TO SEVERAL INCHES ON ROADWAYS...AND MINOR FLOODING
OF LOW LYING OR POORLY DRAINED AREAS. THE STORMS WILL ALSO BRING
FREQUENT AND VIVID LIGHTNING. GUSTY WINDS OF 30 TO 40 MPH WILL ALSO
BE POSSIBLE.
Local storm report, Jul 3, 9:41 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1041 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM HEAVY RAIN FREEPORT 42.29N 89.63W
07/03/2007 M1.60 INCH STEPHENSON IL TRAINED SPOTTER
SPOTTER REPORTS 1.60 INCHES IN PAST HOUR AND STILL
RAINING.
&&
MIKEZLocal storm report, Jul 3, 10:30 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM HEAVY RAIN FREEPORT 42.29N 89.63W
07/03/2007 M2.76 INCH STEPHENSON IL TRAINED SPOTTER
SINCE 915 PM CDT.
&&Special weather statement, Jul 3, 10:53 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1153 PM CDT TUE JUL 3 2007
IAZ041-042-053-054-066-ILZ001-007-009-017-018-040700-
BUREAU IL-CARROLL IL-CLINTON IA-DELAWARE IA-DUBUQUE IA-JACKSON IA-
JO DAVIESS IL-JONES IA-PUTNAM IL-WHITESIDE IL-
1153 PM CDT TUE JUL 3 2007
...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...
STRONG THUNDERSTORMS WILL PERSIST THROUGH 2 AM. THE STORMS WILL BRING
TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN AN
HOUR. EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE ELEVATED
LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR
DRAINAGE AREAS AND LOW LYING SPOTS. THE STORMS WILL ALSO BRING
FREQUENT AND VIVID LIGHTNING. GUSTY WINDS OF 30 TO 40 MPH WILL
ALSO BE POSSIBLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
Flash Flood, Clinton
- When
- July 3, 11:21 PM CST to July 4, 5:00 PM CST
- Where
- Clinton County, 1.69 mi WNW of Clinton
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 41.839, -90.230
Three to six inches of rain fell in a short amount of time during the early morning hours of July 4th in Clinton, IA resulting in flash flooding. A water rescue was performed on the 1200 block of S 2nd Street of a vehicle stalled in flood waters. Several other vehicles were stalled in water 1 to 2 feet deep in streets, or about halfway up the doors of cars. On the 1400 block of S 15th Street, the water was 4 feet deep in places.
Thunderstorm Wind, Linn
- When
- July 4, 12:00 AM CST
- Where
- Linn County, 2.5 mi SW of Waubeek
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.154, -91.534
Winds estimated to be 65 mph blew over a barn and a small metal silo and snapped off some trees near the intersection of Jordon's Grove Rd and Bowdish Rd. Some crop damage also occurred in the area. Time estimated.
Flash Flood, Jackson
- When
- July 4, 12:05 AM CST to 4:00 AM CST
- Where
- Jackson County, 0.51 mi E of Maquoketa
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 42.070, -90.670
Three to six inches of rain fell in a short amount of time during the early morning hours of July 4th in Maquoketa, IA resulting in flash flooding. After receiving over 2 inches of rain in an hour, streets began to flood in Maquoketa around 1 AM. An additional 2 to 4 inches of rain had fallen by 3 AM. Flood waters 3 feet deep forced the closure of Highway 64 on the east side of town. The water was over the hoods of police squad cars. Several streets were flooded and or closed throughout the town including the intersections of South Fifth and Washington streets, Eddy and South Vermont streets, and 200th Avenue and Family Dollar parkway. A car was stalled in flood waters near the Eagle's Club. Prairie Creek overflowed its banks prompting the evacuation of campers in the Horseshoe Pond Park. A bridge was washed out at Lakehurst Dam near Maquoketa. A campground just south of Maquoketa also flooded rapidly forcing camping trailers to higher ground. In addition, the Maquoketa Caves State Park also had flooding, which damaged the lighting system in the park as well as washed debris into some caves prompting the closure of parts of the park for several days. Law enforcement, cooperative observers, and media sources also contributed to this report.
Flash Flood, Clinton
- When
- July 4, 12:50 AM CST to 5:00 PM CST
- Where
- Clinton County, 0.86 mi SE of Charlotte
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 41.960, -90.470
Three to six inches of rain fell in a short amount of time during the early morning hours of July 4th in Charlotte, IA resulting in flash flooding. Deep Creek flowed out of its banks just before 2 AM prompting the fire department to start sand-bagging residences. By 3:30 AM, Honey Creek was out of its banks, which resulted in the closure of Highway 136 in Charlotte. By 5:30 AM, fourteen residences were flooded and home evacuations were being conducted. The flood waters finally receded by evening.
Flash Flood, Scott
- When
- July 4, 3:26 AM CST to 8:00 AM CST
- Where
- Scott County, 4.14 mi W of Le Claire
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.600, -90.360
Three to six inches of rain fell in a short amount of time during the early morning hours of July 4th in Le Claire, IA resulting in flash flooding. Silver Creek flooded out of its banks just before 4:30 AM and was flowing over Highway 67 near Cody Rd.
Flash Flood, Scott
- When
- July 4, 3:26 AM CST to 8:00 AM CST
- Where
- Scott County, 0.86 mi NW of Panorama Park
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.559, -90.482
Three to six inches of rain fell in a short amount of time during the early morning hours of July 4th in Bettendorf, IA resulting in flash flooding. State Street was flooded just east of Duck Creek in Bettendorf just before 4:30 AM.
Flash Flood, Scott
- When
- July 4, 3:26 AM CST to 8:00 AM CST
- Where
- Scott County, 0.52 mi E of Pleasant Vly
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.570, -90.420
Three to six inches of rain fell in a short amount of time during the early morning hours of July 4th in Pleasant Valley, IA resulting in flash flooding. At Valley Drive and 249th Street, Spencer Creek flowed out of its banks and over a bridge and the roadway.
Flash Flood, Scott
- When
- July 4, 3:40 AM CST to 8:00 AM CST
- Where
- Scott County, 2.32 mi NNW of Davenport
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.561, -90.597
Three to six inches of rain fell in a short amount of time during the early morning hours of July 4th in Davenport, IA resulting in flash flooding. Around 4:30 am, Duck Creek flowed out of its banks at 29th Street and Eastern, Division Street and 32nd Street, and 35th Street and Harrison Street. Street flooding also occurred at the intersection of Locust Street and Scott Street prompting the closure of the intersection. By 6:30 AM, the Duck Creek at Kimberly Rd creek gage was reading just under 13.3 feet, which is about 1.3 feet over the flood stage at that location. Some homes along Duck Creek also reported flooded basements. Later that morning, a man and his son were rescued from Duck Creek after their canoe overturned in the high, rushing waters.
Flash Flood, Clinton
- When
- July 4, 4:30 AM CST to 6:00 AM CST
- Where
- Clinton County, 2.08 mi S of Dewitt
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.790, -90.550
Three to six inches of rain fell in a short amount of time during the early morning hours of July 4th just south of De Witt, IA resulting in flash flooding. Flood waters 1 foot deep were observed flowing over Old Highway 61 south of town. Considerable standing water was still observed in De Witt around mid-morning.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Oregon, July 3 to 4, 20072 deaths · 4 injured · 2 events
- Heat in Nevada, July 3 to 5, 20072 deaths · 2 events
- Damaging Wind in Alabama, July 3, 20078 injured · $3.5 million · 61 kt wind · 1 event
- Rip Current in South Carolina, July 3, 20071 death · 1 event
- Flash Flood and Hail in Wisconsin, July 3, 2007$675,000 · 65 kt wind · 16 events
- Flash Flooding and Hail in Nebraska, July 3 to 4, 2007$240,000 · 2.5 in hail · 13 events
- Tornadoes and Hail in Colorado, July 3, 2007$30,000 · EF1 · 15 events
- Tornado and Hail in Iowa, July 3, 2007$47,000 · EF0 · 9 events
- Tornadoes and Flash Flood in Texas, July 3 to 5, 2007$30,000 · EF0 · 5 events
- Hail and Damaging Winds in Wisconsin, July 3, 2007$27,000 · 1.75 in hail · 7 events
- Hail in Colorado, July 3, 20072 in hail · 22 events
- Damaging Winds in Minnesota, July 3, 2007$22,000 · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52368, 52192, 52386, 52387, 52388, 52389, 52390, 52395, 52396.